MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Model Number 1400250-08
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the left anterior descending (lad) artery with 75% stenosis, heavy calcification and mild tortuosity.A 2.5x12mm non-abbott stent was implanted in the distal lad.The 2.5x8mm nc trek neo balloon dilatation catheter (bdc) was soaked in saline and prepared (air aspiration) outside the anatomy prior to use.There was no resistance during advancement and was dilated at the proximal site of the implanted stent when the balloon ruptured during the first inflation at 22 atmospheres (atms).Cine confirmed the contrast leak.There was no resistance during removal.Another non-abbott balloon was used to continue the procedure and intravascular ultrasound (ivus) was performed.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: medical device problem code 2017 - above rbp.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported that the balloon was inflated to 22 atmospheres.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instructions for use (ifu) warning section, states: balloon pressure should not exceed the rated burst pressure (rbp).The rbp for the nc trek neo device is 18 atm; therefore, rbp was exceeded.It could not be determined if inflating the balloon slightly over the rated burst pressure contributed to the rupture, the investigation determined the reported difficulty appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17050300
Report Number2024168-2023-05792
Device Sequence Number6965603
Product Code LOX
UDI-Device Identifier08717648232398
UDI-Public08717648232398
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number1400250-08
Device Catalogue Number1400250-08
Device Lot Number20524G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ONYX 2.5X12MM
Patient SexUnknown